Please use this identifier to cite or link to this item: https://repositorio.ufrn.br/jspui/handle/1/6251
Title: Ketamine alters oscillatory coupling in the hoppocampus
Authors: Caixeta, Fábio
Cornélio, Alianda
Scheffer-Teixeira, Robson
Ribeiro, Sidarta
Tort, Adriano
Keywords: SCHIZOPHRENIA;ESQUIZOFRENIA;EXPERIMENTAL MODELS OF DISEASE;MODELO EXPERIMENTAL DE DOENÇAS;EXTRACELLULAR RECORDING;NEUROPHYSIOLOGY;NEURO FISIOLOGIA
Issue Date: 2-Aug-2013
Publisher: Nature Publishing Group
Citation: CAIXETA, Fábio et.al. Ketamine alters oscillatory coupling in the hoppocampus. Scientific Reports, v.3, n.2348, ago.2013.
Abstract: Recent studies show that higher order oscillatory interactions such as cross-frequency coupling are important for brain functions that are impaired in schizophrenia, including perception, attention and memory. Here we investigated the dynamics of oscillatory coupling in the hippocampus of awake rats upon NMDA receptor blockade by ketamine, a pharmacological model of schizophrenia. Ketamine (25, 50 and 75 mg/kg i.p.) increased gamma and high-frequency oscillations (HFO) in all depths of the CA1-dentate axis, while theta power changes depended on anatomical location and were independent of a transient increase of delta oscillations. Phase coherence of gamma and HFO increased across hippocampal layers. Phase-amplitude coupling between theta and fast oscillations was markedly altered in a dose-dependent manner: ketamine increased hippocampal theta-HFO coupling at all doses, while theta-gamma coupling increased at the lowest dose and was disrupted at the highest dose. Our results demonstrate that ketamine alters network interactions that underlie cognitively relevant theta-gamma coupling.
URI: http://repositorio.ufrn.br:8080/jspui/handle/1/6251
ISSN: 2045-2322
Appears in Collections:ICe - Artigos publicados em periódicos

Files in This Item:
File Description SizeFormat 
FabioVCaixeta_ICE_Ketamine_2013.pdf2,38 MBAdobe PDFThumbnail
View/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.